Communications in Mathematical Sciences

Volume 7 (2009)

Number 3

Rigorous derivation of the X-Z semigeostrophic equations

Pages: 779 – 784

(Fast Communication)

DOI: http://dx.doi.org/10.4310/CMS.2009.v7.n3.a13

Authors

Yann Brenier

Mike Cullen

Abstract

We prove that smooth solutions of the semigeostrophic equations in the incompressible x−z setting can be derived from the Navier-Stokes equations with the Boussinesq approximation.

Keywords

Semigeostrophic; Navier-Stokes equations; asymptotic analysis

2010 Mathematics Subject Classification

35Q86, 76B03, 76B60, 86A05, 86A10

Full Text (PDF format)